MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted in a secondary procedure.Replacement planned with a non toric symfony lens with the same power.Reportedly, the spherical equivalent post op, diagnostic refraction, is plano but the axis of the cylinder is almost 90 degrees off.All measurements and topography were repeated and remain the same as original.Cylinder will have to be readdressed post op.Further information reports they did not reposition the lens as there was truly no rotation.They just proceeded to lens explant.No incision enlargement, no vitrectomy, no sutures done, no patient post-op injury.The patient's records were provided and reports the following: patient's implant surgery on the right eye was (b)(6) 2016.Post op day one, (b)(6) 2016: slight blurry today with complaint of halos around lights.Visual acuity 20/25 +2 sc (sans corrected) visual acuity 20/25 slit lamp exam (sle) showed mild edema and trace cells.Post op, (b)(6) 2016: visual acuity 20/40; visual acuity 20/25.Lens explanted (b)(6) 2016 from the right eye post op (of lens explant) on (b)(6) 2016 complaint of film over right eye and halos visual acuity 20/20 -2 (sc) sans corrected visual acuity 20/70 (sans corrected) procedure performed anterior chamber paracentesis.
 
Additional Manufacturer Narrative
Corrected data: other relevant history: in the initial mdr, the following information was known however was inadvertently not included.The patient had pre existing corneal guttata and had an abnormal eye (patient has a long axial length and very flat keratometry values.Additional info: device available for evaluation ¿ yes, returned to manufacturer on 01/17/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Device inspection was performed and no anomalies were found.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6235865
Report Number9614546-2017-00013
Device Sequence Number18922133
Product Code POE
UDI-Device Identifier05050474606951
UDI-Public(01)05050474606951(17)210926
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/26/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR